|What can I do about changes in my body shape?
Feb 10, 2005
Hi there, My name is Francisco. I have been living with AIDS for over 12 years and had KS in 1994. I am a Crystal Meth Addict in recovery for 2.5 years. when I got clean I started my most recent HAART. I take TRUVADA, REYATAZ, NORVIR. My counts as of a few months ago is CD4 298 VL undetectable. I've always been around 290-360 t-cells. One year ago I weighed 184 pounds. I have been working out religously 4 times a week (weightlifting) and for cardio I walk to work(brisk 3.5 miles in one hour)5 times a week. For the past year. In December of 2004 I weighed 215. My BMI 1 yr ago was 19% fat. In Dec. it was 23%. I have been moderating my food intake RELIGOUSLY and I have lowered my total weight to 206 lbs.!! I am due for another visit to the dietician for a BMI test in March. I should also say I have put 10 pounds of lean muscle mass. Now that i've lost a few pounds I have noticed my Buffalo Hump is Huge and my midsection is also potruding out of proportion. Also I have not seen any visible muscle gain ie. harder chest and bigger arms. How should I bring this up to my Doctor. I am Taking Testosterone shots every other week. My doctor also stated he does not want to give me anything else for my fat accumulation. I feel my question is all over the place and I hope it makes sense. thanks
| Response from Dr. Conway
Your question is great and important. You are doing many of the right things. Your regimen is one that generally does not cause or worsen lipodystrophy, but even the low dose ritonavir you are taking may be having an effect. You can't just stop the ritonavir because of the interaction between the Reyataz and the Viread part of the Truvada...So, if you want to address this, you will have to change the Reyataz/Norvir to something else such as Viracept that does not require ritonavir boosting. Exercise is a great idea, a mix of weights and cardio as you are doing. As far as other medications go, recombinant growth hormone can help, but it is very expensive unless you have special insurance coverage to pay for it. Otherwise, you should know that the testosterone may actually be worsening things especially if you are not testosterone deficient. Unfortunately, all other medications that have been tried to improve lipodystrophy have not helped.
I hope some of this answer is helpful to you...
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Erotic Massage Worried I Have HIV
- Bloody Pee After Giving Oral Worried I Have HIV
- Bloody Pee After Sex With Sex Worker Worried I Have HIV
- Burning Red Spots After Touching Vaginal Sore Worried I Have HIV
- Dizziness After Oral Sex Worried I Have HIV
- Flu Symptoms After Giving Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.